My 2 year old was prescribed Keflex (cephalaxin) last Friday
Patient :My 2 year old was prescribed Keflex (cephalaxin) last Friday to treat strep throat. She had her first dose Friday night. She was prescribed 1tsp twice a day. Starting Saturday morning, she was hypersensitive to any touch, miserably irritable, and completely out of the norm pertaining behavior. I was bitten 5 times which left bruises and even broke skin with three of the bites. She was born with complex/atypical bilateral club feet, and because of this I could truly tell that she was in a lot of pain. I called the nurse on call who couldn't think of anything to help her. Monday morning, I noticed her feet literally looked like someone had stepped on the sides near the Achilles' tendon. One foot even looked bruised and indented. The other foot was swollen and red. Both feet had quite a few nodules. Also, her knees, elbows, and knuckles on both arms were swollen. She hadn't ran a fever since her first dose of an antibiotic. She didn't have any rash at all. Her pediatrician thought it was most likely reactive arthritis, but ran blood work to be sure. Her blood work was all normal except the C-reactive protein which was 10.6 and albumin, serum which was 4.3. Her rheumatoid arthritis seemed high to me at 7.4, but I was told it was normal. I was told to continue giving the keflex. She still isn't better. She's hurting really bad and barely walking at all. I have been given a diagnosis of serum sickness and a different diagnosis of reactive arthritis. I was hoping you could lend your thoughts. Thanks
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.